MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Gangrene (1873)
Date of Event 04/28/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample(s) were not returned to the user facility; therefore, evaluations of the actual samples are unable to be performed.A lot history review revealed this is the only similar complaint associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual samples were not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was possibly related to the study device, drug or procedure.Based on the patient's presenting medical condition prior to the angioplasty procedure, it is unlikely the lutonix dcb's caused or contributed to the events.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.
 
Event or Problem Description
It was reported that prior to the index procedure, allegedly the patient had a purulent nail bed inflammation and periungual necrosis of the first toe left side at the time of enrollment and the index procedure.Treatment with antibiotics, tavanic, was started during the index procedure admission.The patient was then treated with three lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter.Reportedly, a few months later the patient's first toe left side of the target limb became inflamed from the pre-existing infected skin ulcer.The patient was hospitalized and reportedly an amputation was performed due to progressive gangrene of the left forefoot.The cec adjudicated the event as possibly related to the study device, drug or procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.This is one of three products involved with the reported event and are associated manufacturers report numbers 3006513822-2016-00058 and 3006513822-2016-00059.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key5510641
Report Number3006513822-2016-00057
Device Sequence Number1162746
Product Code ONU
UDI-Device Identifier00801741088353
UDI-Public(01)00801741088353(17)160530(10)GFYE1547
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2016
Device Model Number9004
Device Catalogue Number9020410500080
Device Lot NumberGFYE1547
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight81